Seems to me that ever since being diagnosed in 98, whenever in a flare, my teeth seem to bother me for some reason or other. I have had cavities, abscesses, etc when on prednisone. I asked the dentist if taking prednisone had in some way contributed to this and he said..."nah, just a coincidence." Some coincidence! Last month I developed an abscess under a cap (the dentist I had before this one never did root canal before he put on the cap). I had to take Cipro, of course it happened on a Friday evening. The dentist saw me on Monday and did the root canal. At the time, I was off the pred for two weeks after a looooong time on it. Boom, flared up again and been on the prednisone ever since with a slow taper.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Still flaring. Afraid that I am pred dependant. Back on Pred 40 mgm for five days, then taper. Other meds...Colazal, 6MP, Nexium, Cort enemas, Canasa suppository, Benicar, Toprol xl, water pill.
Calcium, Probiotic, Flaxseed oil capsule, multivitamin with Iron
Also have osteoporosis and high blood pressure
Remicade NOT an option. Not a candidate for surgery yet..says surgeon.